Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


DEPRESSION
Jun 11, 2000

First thank you for being there your forum is more than valuable to many of us! I am 51y HIV + since 1985 and got a heavy depression (anxiety, crying, wanting to do nothing just lie in my bed etc., etc.) since 6 months my first psychiatrist gave me Seropram 2 daily.. but I didn't feel any big change so I went to see a second one who gave me Zoloft 2 daily also... Zoloft also does seem to be at any help.... but everybody I talk to says to me to go back to Seropram which should be "stronger" and work better in the long run. What is your opinion? I have the possibility of choosing but I don't know which ... Would very much appreciate your help soon. Many thanks in andvance worried

Response from Dr. Feinberg

There are are number of approaches to the treatment of depression, including drug therapy, psychotherapy (talking with a mental health professional) or both. Antidepressants may take the 'edge' off depression, but shouldn't be expected to provide a miracle cure all by themselves. Also -- there are many possible drugs, including the 2 you've taken. Some people respond better to a given drug than others, so it may be that you just haven't yet tried the drug that is best for you. Also, you may need psychotherapy in addition to the medicine. I suggest you go back to the psychiatrist you felt most comfortable with, and say that your current management isn't helping you enough. If you don't feel a rapport with either one of them, then it's best to seek someone else. Good luck!


Previous
Herpes Zoster
Next
Is hepC now considered an opportunistic infection in those with HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement